Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 13, 2019, 2:39 AM CDT for Eastland County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2019, 2:39 AM CDT (07:39 UTC)
- Expired
- Mar 13, 2019, 3:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 53 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 3:00 AM CDT | TSTM WND DMG | 1 N Rising Star, TX | PHOTO VIA SOCIAL MEDIA OF POWER LINES DOWN JUST NORTH OF RISING STAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:51 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505
WFUS54 KFWD 130739
TORFWD
TXC133-130815-
/O.NEW.KFWD.TO.W.0001.190313T0739Z-190313T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
239 AM CDT WED MAR 13 2019
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Eastland County in north central Texas...
* Until 315 AM CDT.
* At 238 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located 8
miles north of Rising Star, or 11 miles south of Cisco, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Gorman around 300 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Carbon.
This includes Interstate 20 between mile markers 338 and 363.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3251 9865 3251 9847 3230 9848 3208 9891
3208 9903 3227 9904
TIME...MOT...LOC 0738Z 246DEG 45KT 3222 9899
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Stalley1 follow-up statement
490
WWUS54 KFWD 130803
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
303 AM CDT WED MAR 13 2019
TXC133-130815-
/O.CON.KFWD.TO.W.0001.000000T0000Z-190313T0815Z/
Eastland TX-
303 AM CDT WED MAR 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR EASTERN
EASTLAND COUNTY...
At 301 AM CDT, a severe squall line capable of producing both
tornadoes and straight line wind damage was located from Gorman to
Ranger, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Eastland County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3251 9865 3251 9847 3230 9848 3216 9876
3245 9875
TIME...MOT...LOC 0801Z 246DEG 45KT 3234 9867
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
StalleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 13, 12:43 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 13, 12:43 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1243 AM CDT Wed Mar 13 2019 .AVIATION... /06Z TAFs/ Concerns - Gusty southeasterly winds continuing through the morning ahead of the line of storms. Timing of the squall line expected to sweep through all of North and Central Texas TAF sites. Windy conditions once again Wednesday afternoon. The strong low level jet, sampled by area radars, has shown very strong winds between 2000-5000 feet above the surface. KDYX was sampling winds of 70+ kts starting at around 4500 feet, meanwhile, KFWS had 60+ kts at around 3000 feet. Given decent moment transfer towards the ground, wind speeds as high as 45 kts have been reported mainly across North Texas. As mentioned above, these winds will continue given the presence of the strong LLJ remaining until the line of storms clears the region. A line of storms will approach the Dallas/Fort Worth area terminals from the west by 10Z, and clear the eastern TAF sites by 12Z. For Waco, a similar trend is expected with the line of storms arriving closer to 12Z. Along with the heavy rain, gusty winds can be expected with the storms. There continues to be a threat for damaging winds along the leading edge of the storms. While the heavy rain is occurring, cigs will likely decrease into the IFR category, but quickly return to MVFR once the storms move to the east. A brief lull in the windy conditions is expected mid to late morning before westerly winds pick up in in response to the deepening surface low across Oklahoma and Kansas. Winds in the afternoon will be gusting upwards of 30 kts, but given the southerly component, crosswind issues should be minimal to north- south oriented runways. Winds will decrease after sunset as the lower atmosphere decouples from the higher winds aloft. Skies will clear, leading to VFR conditions with a continuation of the southwesterly winds, albeit much lower wind speeds compared to the afternoon hours. Hernandez && .UPDATE... /Issued 1119 PM CDT Tue Mar 12 2019/ The main forecast update was to the very near term weather conditions as the winds have significantly increased through the late evening hours. A wind advisory is now in effect for all of North and Central Texas as sustained winds are now between 25-35 mph, with gusts as high as 50 mph. The windy conditions will continue through the night as the low level jet is expected to continue into early Wednesday morning. Otherwise, no changes were made to the overnight severe weather potential. As of 11pm Tuesday, the line extended from Lubbock to Midland to Fort Stockton in West Texas. This line is continuing to race to the east at around 50 mph. The main threat associated with the line of storms will be damaging winds, but an embedded tornado cannot be ruled out given the strong low level shear. A decrease in instability east of I-35 will likely lead to a slight weakening of the thunderstorms as they pass to the eastern half of North and Central Texas. Given the longevity of heavy rain in one particular location will likely be short, the flash flooding threat appears to be low. Low temperatures tonight will remain on the warm side east of I-35 as this area will not see the arrival of the cold front until Wednesday. For areas west of I-35, temperatures in the lower to mid 50s can be expected. Hernandez && .SHORT TERM... /Issued 342 PM CDT Tue Mar 12 2019/ /Tonight through Wednesday night/ Outside of some patchy drizzle, most precipitation has ended across the forecast area this afternoon. Stubborn low clouds have remained, with GOES-16 visible imagery only just now showing the first signs of some thinning out over the far southern counties. Temperatures there have warmed into the low 70s there, with low 60s elsewhere. After midnight tonight, a strong low level jet is expected to develop and move into the area from the west. Even with the low clouds remaining, the strength of 850mb winds at 50 to 70 knots will likely allow strong winds to mix down to the surface. Have issued a Wind Advisory for tonight through 7 AM CDT for the entire forecast area. The squall line should be racing into the forecast area beginning after 1 AM CDT, into and through the DFW Metroplex between 4 to 6 AM CDT and exiting eastern counties around 10 AM CDT. Ample deep layer shear and the above mentioned low level jet will bring the potential for 60 to 70 mph damaging winds as the primary severe threat. The lack of instability should temper the embedded tornado threat and also the hail potential with the line. Having said that, the squall line will be surface based and thus the damaging wind threat will continue through the I-35 corridor, before eventually waning across the far eastern zones. We will continue to monitor the possibility of higher instability tonight based on the temperature and dew point trends this evening. If instability is higher than expected, the possibility of tornadoes could increase so stay tuned to forecast updates. Despite the unseasonably high moisture content, the squall line will be moving fast enough across the area to prevent much in the way of flood or flash flooding threat outside of short term concerns in urban areas. Rainfall totals of about 1 to 1.5 inches are expected areawide. Stratiform rainfall will linger behind the line through the morning hours, and as the rainfall exits, southwest winds will increase to 20 to 30 knots behind the front tomorrow afternoon. Another wind advisory will be needed for that timeframe over most of the area. We will evaluate this later tonight since there will be a decent lull in the winds tomorrow morning behind the line of storms. Have bumped up temperatures from the blended guidance to be closer to MOS guidance as southwesterly flow and clearing skies behind the front should allow temperatures to reach the low to mid 70s areawide. 99 && .LONG TERM... /Issued 342 PM CDT Tue Mar 12 2019/ /Wednesday night though Tuesday/ After a windy and warm afternoon Wednesday behind the morning squall line, drier, cooler but continued windy conditions will prevail Wednesday night through Thursday. The clearing skies and increasing cold air advection will be offset by the breezy northwest winds, keeping overnight lows in the mid 40s to the lower 50s. Highs Thursday will be slightly below seasonal normals ranging from the the mid 50s in the northwest to the mid 60s in the southeast. The weather pattern over the Lone Star State will be relatively quiet on the weekend with westerly winds aloft and dry north to northeast low level flow. Temperatures will slowly warm through the weekend with decreasing cold air advection. However, the weekend will start out on the cold side with lows in the 30s Saturday morning and afternoon highs in the 50s. Sunday should be a bit warmer with highs in the lower 60s, but there will be more clouds around due to a passing shortwave trough. There should not be enough moisture in the lower atmosphere to support any precipitation with this disturbance. Brief subsidence will move in Sunday night ahead of another weak shortwave expected on Monday. This disturbance will also have very limited low level moisture to work with and will come through dry. Highs Monday will be in the 60s. Low level moisture will start a steady return Monday night through Tuesday with a developing low pressure system across the Northern Plains. The increase in moisture will result in more mild temperatures with highs ranging from the middle 60s to the lower 70s and lows in the 40s. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 61 38 54 36 / 5 0 0 0 0 Waco 50 63 39 56 36 / 5 0 0 0 0 Paris 52 59 36 53 33 / 5 0 0 0 0 Denton 50 60 36 54 33 / 5 0 0 0 0 McKinney 50 60 36 53 34 / 5 0 0 0 0 Dallas 54 62 39 55 38 / 5 0 0 0 0 Terrell 50 62 37 54 35 / 5 0 0 0 0 Corsicana 52 61 39 55 38 / 5 0 0 0 0 Temple 49 64 39 56 36 / 5 0 0 0 0 Mineral Wells 48 60 34 54 33 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT this morning for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 08
Hazardous weather outlook, Mar 12, 10:24 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1024 PM CDT Tue Mar 12 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140330- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1024 PM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A line of severe storms has developed across West Texas. This line will continue moving eastward through the night. Damaging winds will be the primary hazard, but a brief tornado can't be ruled out. Although the storms may produce heavy rain, the fast- moving nature of the line should limit flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. At daybreak Wednesday morning, a line of strong thunderstorms may be ongoing east of the I-35 corridor. Gusty winds and frequent lightning will be the primary hazards. The storms will move east of the region by midday Wednesday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested after midnight tonight.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:05 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 70 min |
| Mar 13, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 59 min |
| Mar 13, 3:12 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker, Somervell | 78 min |
| Mar 13, 3:17 AM CDT | Wind Advisory | FWD | Collin, Comanche, Cooke, Dallas, Delta, Denton and 20 more | 16 hr |
| Mar 13, 3:19 AM CDT | Special Weather Statement | FWD | Jack, Montague, Wise | 56 min |
| Mar 13, 3:29 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 61 min |
| Mar 13, 3:38 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Coryell, Erath, Hamilton, Lampasas and 1 more | 52 min |
| Mar 13, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Johnson, Tarrant | 52 min |
| Mar 13, 4:41 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 49 min |
| Mar 13, 4:48 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 72 min |
| Mar 13, 5:00 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 51 min |
| Mar 13, 5:02 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 10 min |
| Mar 13, 5:21 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 69 min |
| Mar 13, 5:23 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 54 min |
| Mar 13, 5:35 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 44 min |
| Mar 13, 5:45 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 60 min |
| Mar 13, 6:06 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains, Van Zandt | 51 min |
| Mar 13, 7:40 AM CDT | River Flood Warning | FWD | Dallas | 13 hr |
| Mar 13, 11:31 AM CDT | River Flood Warning | FWD | Denton | 8 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.